Texas, 2024Drought in Texas, July 1 to 31, 2024
July 1 to 31, 2024 · NWS SJT · 4 events in 4 counties and zones
Drought conditions intensified across portions of the Concho Valley and northwest Hill Country during the month of July.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Drought conditions intensified across portions of the Concho Valley and northwest Hill Country during the month of July.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before the first event at Jun 30, 11:44 PM CST, 16 minutes earlier.
Area forecast discussion, Jun 30, 11:44 PM CST, 16 minutes before
Area Forecast Discussion
National Weather Service San Angelo TX
1244 AM CDT Mon Jul 1 2024
...New AVIATION...
.SHORT TERM...
(This evening through Monday)
Issued at 116 PM CDT Sun Jun 30 2024
Will let the Heat Advisory die at 7 PM this evening, although it
may only be a brief lull of a day or two. Trend that stated
yesterday continue into this afternoon with temperatures peaking
more in the 97 to 102 range with heat index values generally
100-105. Short term blends and raw model data suggest something
very similar for tomorrow, with dewpoints falling in the afternoon
fast enough to keep heat index below criteria. Hotter temperatures
will return for Tuesday so it will likely be only a 1 day
reprieve.
Winds dropped off enough to allow lows in the some locations to
drop down into the lower 70s and that will likely happen again
tonight in some areas. Most areas wont be quite that lucky and
still see lows in the mid/upper 70s.
&&
.LONG TERM...
(Monday night through next Sunday)
Issued at 112 PM CDT Sun Jun 30 2024
Above-normal temperatures are expected to hang round through at
least Thursday of this week as an upper-level ridge sits over the
area. Temperatures are expected to peak on Tuesday and Wednesday,
with highs around 100 to 106. Temperatures and heat indices on
the Fourth of July will remain elevated, with values in the upper
90s to near 104. The heat risk is forecast to be in the extreme
category for both San Angelo and Abilene, which means there is a
very high risk for heat-related illnesses on the fourth. There is
a slight chance of showers in the northern Big Country late
Thursday, but right now it looks like most of the precipitation
should remain to our north and west and there shouldn't be impacts
to July Fourth festivities. The ridge will weaken over our area
starting Friday, as an upper low traverses over the Midwest and
breaks down the ridge. We could potentially see a weak front
Friday into Saturday, increasing rain chances and slightly
decreasing temperatures. Rain amounts are still uncertain at this
time, as models still vary on how far south the better rain
amounts will make it. The front along with the weakening ridge
will help to lower our temperatures a few degrees, putting them
closer to normal for Friday and the weekend.
&&
.AVIATION...
(06Z TAFS)
Issued at 1243 AM CDT Mon Jul 1 2024
Generally VFR conditions expected over the next 24 hours. Some
scattered clouds at around 2000ft are possible around sunrise this
morning. Otherwise, southerly winds will increase this morning and
become gusty this afternoon.
&&
.PRELIMINARY POINT TEMPS/POPS...
Abilene 101 78 102 78 / 0 0 0 0
San Angelo 102 77 104 77 / 0 0 0 0
Junction 100 74 101 75 / 0 0 0 0
Brownwood 100 76 102 76 / 0 0 0 0
Sweetwater 102 78 104 78 / 0 0 0 0
Ozona 97 74 99 74 / 0 0 0 0
Brady 97 75 99 75 / 0 0 0 0
&&
.SJT WATCHES/WARNINGS/ADVISORIES...
None.
&&
SHORT TERM...07
LONG TERM....AP
AVIATION...SK
Hazardous weather outlook, Jun 30, 12:26 PM CST, 11 hours 34 minutes before
Hazardous Weather Outlook
National Weather Service San Angelo TX
126 PM CDT Sun Jun 30 2024
TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-011830-
Fisher-Nolan-Sterling-Coke-Runnels-Irion-Tom Green-Concho-
Crockett-Schleicher-Sutton-Haskell-Throckmorton-Jones-Shackelford-
Taylor-Callahan-Coleman-Brown-McCulloch-San Saba-Menard-Kimble-
Mason-
126 PM CDT Sun Jun 30 2024
This Hazardous Weather Outlook is for portions of west central
Texas.
.DAY ONE...This Afternoon and Tonight
Hot and dry conditions will continue this afternoon, leading to an
increase in the threat of heat related illnesses. A Heat Advisory
in effect for much of West Central through sunset.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
although temperatures may be a degree or two cooler for Monday,
hotter temperatures and higher humidity values will return for mid
week and more Heat Advisories may be required.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated at this time.
Drought, Irion
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Irion forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.304, -100.982 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across portions of Irion County.
Drought, Tom Green
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Tom Green forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 31.404, -100.462 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across portions of Tom Green County.
Drought, Schleicher
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Schleicher forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.897, -100.539 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across portions of Schleicher County.
Drought, Crockett
- When
- July 1, 12:00 AM CST to July 31, 11:59 PM CST
- Where
- Crockett forecast zone
- Reported by
- Drought Monitor
- Coordinates
- 30.723, -101.412 (the zone’s center; the record gives no point)
The US Drought Monitor indicated moderate/severe/extreme drought conditions across portions of Crockett County.
- Drought
- A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Wildfire in Washington, July 1 to 31, 2024$100 million · 1 event
- Heat in Nevada, July 1, 20241 death · 1 event
- Rip Current in Illinois, July 1, 20241 death · 1 event
- Excessive Heat in Oklahoma, July 1 to 4, 202415 injured · 22 events
- Excessive Heat and Heat in Texas, July 1 to 4, 202410 injured · 49 events
- Tornadoes and Damaging Winds in Nebraska, July 1, 2024$2.1 million · 68 kt wind · 10 events
- Heat in Oklahoma, July 1 to 4, 2024116 events
- Tornadoes and Flash Flooding in Nebraska, July 1 to 8, 2024$200,000 · EF1 · 25 events
- Flooding in Wisconsin, July 1 to 15, 2024$730,000 · 4 events
- Damaging Winds and High Wind in Kansas, July 1, 2024$100,000 · 78 kt wind · 6 events
- Flooding in Minnesota, July 1 to 12, 2024$85,000 · 5 events
- Flooding in Iowa, July 1 to 17, 2024$41,000 · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1203297, 1203298, 1203299, 1203300.